MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sp force bipolar instrument tip broke while in use.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer clarified that the broken instrument tip resulted in a fragment falling off when the instrument was removed from the patient.The fragment fell off outside of the patient, there was no patient injury related to the issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the sp force bipolar instrument for failure analysis investigation.The instrument was analyzed and found to have a broken molded insulator on the upper jaw.The broken pieces measure approximately 1.57mm x 7.92mm and were returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.The instrument was found to have a detached fragment.The detached fragment(s) broken off from the instruments molded insulator.The broken pieces were returned.The common causes of the failure mode broken molded insulator can result from mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.The instrument was found to have a detached intact grip.The upper grip of the instrument became detached due to the break in the molded insulator.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the sp force bipolar instrument for failure analysis investigation.The instrument was analyzed, and the initial findings were confirmed.Because the bipolar conductor wire associated with grip with the broken molded insulator is intact, the remains of the grip were still attached to the instrument by the wire.Inspection of the grip which does not have a broken molded insulator did not find any additional observations.Inspection of the grip with the broken molded insulator found the grip base to exhibit torsional, or twisting, bending which can be caused by excessive force in a twisting direction.The probable root cause of broken molded insulator and detached fragment is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Inspection of the grip with the broken molded insulator revealed torsional, or twisting, deformation of the grip base, likely caused by the application of excessive force in a twisting motion.This issue can be resolved by using an alternate instrument to complete the procedure.Correction: h8.Was updated to initial use of device.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22919074
Report Number2955842-2025-36029
Device Sequence Number9676604
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(11)250515(10)K10250515
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-02
Device Catalogue Number431150
Device Lot NumberK10250515 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/03/2025
10/14/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/29/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown